Outside of the Hydrea that I was given for 2-3 weeks to get down my WBC (364k), I've been on Sprycel for the last 8 weeks. I was CHR on Jan 13th and my next appointment is March 2nd. I've noticed an increase in fatigue in the last week, especially when I don't get a full 8 hours of sleep. Could this be typical of Sprycel or an indication of something else? I'm feeling a little nervous I guess from seeing my ONC on a twice a week basis to now almost 6 weeks. Other side effect is a tolerable itch. I didn't notice this in the beginning. Also, I've gained some weight (increased in appetite). I've been reading through Trey's information (thanks by the way) and it has been helpful. Any feedback is appreciated.
Initial treatment with Sprycel and fatigue
Posted 17 February 2012 - 02:37 PM
"Could this be typical of Sprycel or an indication of something else?"
I wouldn't see this as a cause for concern about anything else. Unfortunately all TKI drugs seem to have a element of fatigue to them, some more sever than others. Given the amount of time you are on the drug, this seems about right. If it gets real bad discuss with your doctor if it could be anything else, but likely just a side effect of the drug and nothing to worry about - other than the fact you are tired.
Posted 17 February 2012 - 08:02 PM
Fatigue is a common issue early on in the treatment. For some it remains a long term problem. But it does not mean anything regarding the CML itself. Usually it is a combination of lower blood counts (some level of anemia) and the side effects of the TKI drug. Most of us did not "feel" the CML coming on before diagnosis until it was well along, and it would be rare that someone would "feel" CML regaining momentum or something during therapy. So generally feelings will betray you if you rely on them for CML status.
Posted 18 February 2012 - 04:01 PM
Thanks everyone for the feedback. Are there any best practices for dealing with the fatigue? I started taking a men's multivitamin a couple of weeks ago almost daily. (when I can remember it). Should I incorporate additional supplements (IRON, B12, or something else). Thanks again all of you have been so helpful.
P.S. One thing that I have noticed, is that I crave salty foods (chips, crackers, etc) where I used to crave sweets.
Posted 18 February 2012 - 05:24 PM
I started Sprycel 50 mg 5 weeks ago and in the last week or so I am extremely tired. If I am out doing errands etc... for 3 hours or more the next day I am so tired I feel like I can barely breath. If you come across any solutions please keep me posted and I'll do the same for you. Thanks.
Posted 18 February 2012 - 08:06 PM
Judy2. Last fall my chiropractor ran some lab and I was low in Vit D and borderline Magnesium. Sometimes I take them for awhile, then I get tired of taking them. I still get tired.
Posted 18 February 2012 - 08:45 PM
Hi Pam South,
I do have a low Vit D from time to time, I will have it checked next time I go for blood. Thanks for the suggestion.
Posted 06 January 2013 - 07:58 AM
Has it been determined that Sprycel side effects diminish over time. I have been on Sprycel for 11 weeks with a three week break in between because of low platlets. I am on 70 mg because 100mg was to strong for my system. The Sprycel is kicking my but as I am tired and feel like I have a flu most of the time The time i was on Gleevs before and had side effects and they did diminish over time but they were not as bad as Sprycel.
Thoughts or suggestions?
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users